MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381237
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte pnk 20ga x 1.88in silicone visible insyte indwelling needles (381237) were found to have a rough tip and silicone oil lumps were pushed out of the catheter on pre-use inspection.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Catheter tip damaged: from the returned actual sample, damaged catheter tip was observed.The assembly process was reviewed.If the catheter tip damage occurred during the manufacturing process, the defect would have been detected and automatically rejected by the 100% inline vision inspection system, due to not meeting the lie distance requirement.Catheter tip damage could happen during product application when the product was manipulated.As the sample was returned in opened package, actual root cause could not be established.As current controls, there are outgoing and in-process visual inspections in place to check for catheter tip damage.Silicone visible from the returned actual sample, observed gel-like substance on the catheter tubing.Clear, gel-like liquid substance was observed on the catheter mid-section.The liquid substance is most likely a result of excessive lubricant deposit on the catheter.The excessive lubricant most likely occurs during catheter tipping process, when additional lube was applied to the catheter tip during the set up.Given the gel-like nature of the lube, it was possible for the excessive lube could flow from the tip and deposit on the catheter mid-section depending on the product storage position.As the actual sample was returned in open packaging, the actual root cause was unable to be established.As current control, there is an outgoing visual inspection in place to check for excessive lubricant on catheter.The following action had been implemented on 31 mar 2024 to address the possible root cause i.Conduct complaint awareness training and communication to all insyte tipper and icam production technicians (pts), to monitor the occurrence of the excessive lube defect.
 
Event or Problem Description
Insyte indwelling needles (381237) were found to have a rough tip and silicone oil lumps were pushed out of the catheter on pre-use inspection.

Brand Name
BD INSYTE PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19893170
Report Number2243072-2024-00847
Device Sequence Number7628551
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370(11)240201(17)290131(10)4025728
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381237
Device Lot Number4025728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown